Hydralazine-induced vasculitis presenting with ocular manifestations

Vivian S. Hawn, Thomas A. Vo, David Flomenbaum, Richard P. Gibralter

Research output: Contribution to journalArticlepeer-review

Abstract

Purpose: The objective of the study is to report a case of ocular manifestations in a patient with hydralazine-induced vasculitis. Observations: An 88-year-old female was admitted for lower gastrointestinal bleeding. Nine days after admission, she developed bilateral conjunctival chemosis and injection, which rapidly progressed into grouped blistering eruptions of the periorbital skin, face, and neck. After extensive testing and evaluation, her constellation of findings was diagnosed as hydralazine-induced vasculitis. Treatment with intravenous steroids and discontinuation of hydralazine resulted in improvement of the cutaneous and ocular manifestations. Herein we describe the clinical course of an adult patient with symptoms and signs consistent with hydralazine-induced vasculitis to highlight that ophthalmological manifestations can be the first symptoms in patients with life-threatening dermatological conditions. Conclusions and Importance: To our knowledge, this report is the first case of hydralazine-induced vasculitis initially presenting with ocular manifestations.

Original languageEnglish (US)
Article number101515
JournalAmerican Journal of Ophthalmology Case Reports
Volume26
DOIs
StatePublished - Jun 2022
Externally publishedYes

Keywords

  • Conjunctival chemosis
  • Conjunctival injection
  • Hydralazine
  • Vasculitis

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint

Dive into the research topics of 'Hydralazine-induced vasculitis presenting with ocular manifestations'. Together they form a unique fingerprint.

Cite this